MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT
Model Number Y100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Fatigue (1849); Fistula (1862); Micturition Urgency (1871); Incontinence (1928); Unspecified Infection (1930); Inflammation (1932); Itching Sensation (1943); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Stenosis (2263); Urinary Frequency / Polyuria (2275); Discomfort (2330); Deformity/ Disfigurement (2360); Irritability (2421); Obstruction/Occlusion (2422); Dysuria (2684); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)." 1928 = "l" 2348, 2993, 2475 = "nl".
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.Per additional information received, the patient has experienced rectocele with perineal defect right at the introitus (prolapse), stress incontinence, incontinence, mechanical complication with previously placed genitourinary graft, pain with intercourse, vaginal discomfort, hypermobile urethra, "shooting, penetrating pain", dyspareunia, atrophy, reddened vulva (irritation), discomfort in abdomen (discomfort), leaking with sneezing/coughing, fatigue, blood loss and required additional surgical and non-surgical interventions.Per additional information received, the patient has experienced recurrent stress incontinence, suprapubic and groin pain, dyspareunia, pelvic pain, periurethral banding of tot sling with tenderness to palpation, recurrent rectocele, hypermobile urethra, removal of tot sling, mild vaginal discharge, recurrent urinary tract infections, low back pain, perineocele, postmenopausal atrophic vaginitis, mesh imbedded in bladder wall, (bard) anterior mesh erosion and removal, iatrogenic cystotomy and closure, vaginal reconstruction, enterocele repair, perivesical fascia flap closure, severe vaginal stenosis, vaginal scaring, abnormal scarring and webbing of the fourchette, vaginal itching and irritation, vulvodynia, vulvovaginitis, total urinary incontinence, perineocele, acute cystitis, urine leaking, vaginal pain, urinary urgency and frequency, fecal seepage, fecal incontinence, mixed urge and stress incontinence, protective pad use daily, dysuria, cystocele, fixed urethra, intrinsic sphincter deficiency, perivesical fascia flap closure, severe vaginal stenosis, urethrolysis, cystoscopy, repeat vaginal reconstruction, and autologous sling placement.She has required multiple surgical and non-surgical interventions.Per the ppf the patient also alleged she experienced a fistulae and neuromuscular problems.Per additional information received, the patient has experienced recurrent stress incontinence, suprapubic and groin pain, dyspareunia, pelvic pain, periurethral banding of tot sling with tenderness to palpation, recurrent rectocele, hypermobile urethra, removal of tot sling, mild vaginal discharge, recurrent urinary tract infections, low back pain, perineocele, postmenopausal atrophic vaginitis, mesh imbedded in bladder wall, (bard) anterior mesh erosion and removal, iatrogenic cystotomy and closure, vaginal reconstruction, enterocele repair, perivesical fascia flap closure, severe vaginal stenosis, vaginal scaring, abnormal scarring and webbing of the fourchette, vaginal itching and irritation, vulvodynia, vulvovaginitis, total urinary incontinence, perineocele, acute cystitis, urine leaking, vaginal pain, urinary urgency and frequency, fecal seepage, worsening of fecal incontinence, mixed urge and stress incontinence, protective pad use daily, dysuria, cystocele, fixed urethra, intrinsic sphincter deficiency, perivesical fascia flap closure, severe vaginal stenosis, urethrolysis, cystoscopy, repeat vaginal reconstruction, autologous sling placement, nocturia, hesitation with voiding, new onset diarrhea, bladder prolapse, leg pain worsened with walking, asymmetry of internal anal sphincter consistent with neurologic injury, reduction in squeeze of external anal sphincter also consistent with neurologic injury, grade 1 hiatal enlargement, grade 1 pelvic floor decent, and limited relaxation of pelvic floor muscles.She has required multiple surgical and non-surgical interventions.Per the ppf the patient also alleged she experienced a ***fistulae.Per additional information received, the patient experienced constant pain, pain was located in her pelvis and bilateral groins, dyspareunia, urgency frequency, urgency and nocturia, incomplete emptying and fecal incontinence, abdominal pain, frequent/recurrent urinary tract infections, intrinsic sphincter deficiency (due to slings), chronic, long term and life altering pelvic pain, damage to the urethra (due to slings), permanent disfigurement, multiple surgeries to remove devices, partial bladder outlet obstruction (due to slings), fecal incontinence with neurologic injury (alyte mesh), banding of the obtryx sling (obtryx), urge incontinence, vaginal stenosis, scar/puckering of vaginal wall, spastic pelvic floor, pudendal neuralgia1 (obtryx), foreign body reaction/inflammatory reaction to mesh, vaginal granulation, graft erosion, mesh infection, prolapse.Additionally, the patient required surgical and non-surgical interventions.

Brand Name
ALYTE Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key11706006
Report Number1018233-2021-80035
Device Sequence Number3998318
Product Code OTO
UDI-Device Identifier00801741016158
UDI-Public(01)00801741016158
Combination Product (Y/N)N
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Model NumberY100
Device Catalogue NumberY100
Device Lot NumberHUXH0502
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight69